You are here

Approximation and Abstract Boundaries

by Heinz Bauer

Year of Award: 1980

Award: Chauvenet Prize

Publication Information: The American Mathematical Monthly, vol. 85 (1978), pp. 632-647

Summary: This paper presents generalizations of Korovkin's so-called "three function theorem" on uniform convergence to continuous real-valued functions on a closed interval [a, b].

Read the Article:

About the Author: (from The American Mathematical Monthly, vol. 85 (1978)) Heinz Bauer studied at Erlangen and at Nancy and received his doctorate under the direction of O.Haupt at Erlangen. He has taught at Hamburg and at Erlangen, where he now holds a professorship; he has also been a visiting professor at the University of Washington (Seattle), the Sorbonne, California Institute of Technology, New Mexico State University (Las Cruces), Bahia Blanca, and Aarhus. His main fields of interest are potential theory, probability and functional analysis.


Subject classification(s): Index | Analysis | Real Analysis | Numerical Analysis
Publication Date: 
Friday, October 10, 2008